How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28149
Experience:  MD
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am starting a new thread, but I want to follow up on the

This answer was rated:

I am starting a new thread, but I want to follow up on the last correspondence.
My understanding that collestorol drugs are for lifetime most of the time. I hope that it does not mean that if she started taking them she will feel sleepy always. For now it may be a blessing in disguise , since she is recovering from a stroke and needs rest, but it is not the case that those who take collestorol medications always feel drowsy, right?
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

Hi there,
No, sleepiness should subside over time.
Besides, the dose can be lowered later depending on her lipid profile.
Yes now it is ok.

Best wishes
Customer: replied 3 years ago.

thanks, XXXXX XXXXX follow ups then and then I will accept.


1. would you say that right now is the most critical time and she should rest, since, the risk of a subsequent stroke will always be somewhat higher than it was before the first stroke, but it is the highest shortly after the first stroke and is with time it is likely to diminish?


2. at the hospital they found something in her urinary tract and gave her medications to clean the bladder. May such medications also have narcotic effect and explain the drowsiness , if she uses two types of medications with narcotic effect?

1. Yes correct.
The risk of stroke decreases over time by controlling the risk factors properly ( blood pressure, cholesterol etc.).

2. Antibiotic is likely used to treat bladder infection. It may have sedative effect. Also antibiotic can potentiate the sedative effect of the cholesterol medication ( statin).

Best wishes
Dr Basu and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

You know, my mother is showing positive signs. Her speech is almost restored after stroke, she is just more weak and tired than usual, but now she is having problems of a very different time. It is true that she has not eaten much the last few days, but she has not had an urge to go to a bathroom for the last three days (except for urinating). Still, she has been consuming some food the last days, so it seems strange. She took some laxative medications against constipation, but still no urge. Questions are:


1. Is it true that it does not even fit the definition of constipation, since constipation is when someone has an urge to go to a bathroom, but is unable to?

2. would you agree that stomach cancer is unlikely, since there is no abdominal pain present?

3. can it be stroke related?


Good to hear that.
1. This can still be termed as constipation even without an urge.
2.Cancer is extreme case. More commonly, lack of adequate dietary fibers and also stress from the recent stroke can affect the bowel movement.
3. Yes it can be stroke related as well.

Bowel enema along with laxatives can be tried.
If that is also not successful, then your mother needs to be clinically evaluated to rule out any bowel obstruction.

Best wishes
Dr Basu and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

I would like to follow up on my mother's conditions. The last few days she actually has had low blood pressure (both top and bottom numbers). Questions:


1. do you agree that low blood pressure is not necessarily indicative of heart deficiency, since she was at a hospital with a stroke a few months back and her cardiogram was actually very good?


2. She has been staying indoors mostly the last few weeks and not leading an active life style. Can that contribute to low blood pressure?


3 Is it true that there is no medication on that and you just need to lead an active lifestyle?



Hi thee.
1. Low blood pressure is more commonly due to the dehydration.
However, heart failure can cause low blood pressure also.
EKG does not check for heart failure.
An echocardiogram is required to assess heart function.
2. Yew that can be a factor also.
However, low BP also makes her tired.

3. This depends on the underlying cause.
If dehydration is the cause, then increased fluid intake and active life style will help.
If this is heart related, then the treatment is different.

Best wishes,

Dr Basu and 3 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

These questions are about my problems.


1. I have high blood pressure, but reluctant to take medications. Do you think its possible to battle down blood pressure by just doing cardio exercises and not taking pills?


2. Recently I almost quadrupled my cardio workout and burn 1000 calories per day.. However, I am not losing weight. Does it mean that I still consume more calories than burn?

Hi there,
1. Exercises can increase your blood pressure ironically.
So high intense cardio exercises may not be ideal with high blood pressure.
You should consider medication to control your blood pressure.
Low sodium diet, high potassium content ( fruits and vegetables) on the other hand may help with your blood pressure as well.

2. Please be patient to see any weight loss-- it may take 2-3 weeks for your body to get into negative balance from increased work out.
Still calorie consumption can be an issue here.
Try to reduce your caloric intake further at least by 200 kcal every week to see the effect.

Best wishes
Customer: replied 2 years ago.

follow ups;


1. I think that my high blood pressure has a lot to do with extra weight. Would you agree that almost everybody overweight has high blood pressure?


2. is drinking mineral water helpful to reduce blood pressure?

Yes overweight can cause high blood pressure.
Mineral water should be without sodium.